Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 30, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 13, 2018, 7:41 PM EDT for Bradford County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2018, 7:41 PM EDT (23:41 UTC)
- Expired
- Jun 13, 2018, 8:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:45 PM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 13, 2:45 PM EDT, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 245 PM EDT Wed Jun 13 2018 .SYNOPSIS... An approaching cold front will cause thunderstorms this evening, then high pressure will build into the region, bringing drier conditions to NY and PA for Thursday through Saturday. && .NEAR TERM /THROUGH THURSDAY/... 200 PM update... SPC mesoanalysis shows 1000-1500 j/kg MLCape values pushing across Michigan toward Lake Ontario. Low clouds have subdued temperatures across NY and PA through mid-afternoon, but visible satellite shows partial clearing headed our way for late- afternoon through sunset. Given the unimpressive convection currently observed over Michigan, we pulled back a bit on thunderstorm coverage and intensity through evening. Rapid drying is forecast behind the front tonight into Thursday. However, the proximity of the upper trough to our northeastern forecast area suggests a chance of rain showers near the Western Mohawk Valley tomorrow. 1015 AM update... After beginning this morning with light precipitation and cloudy skies, partial clearing is working across Michigan toward NY and PA. While full clearing is unlikely even with very dry air punching in at the mid and high levels, MLCape values are already around 1000 j/kg over Central Michigan under partly sunny skies. Combined with decent shear (35-40 kts from 0-6km), the supercell composite has risen to 2 as of 13z. Given we are on the verge of our longest days of the year, ample time remains for the FA to destabilize. Severe thunderstorms remain possible late in the day or early this evening. New grids are published. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... 245 pm update... Fairly quiet weather conditions in the short term with a large upper level ridge of high pressure building in from the west along with the start of a very dry and warm air mass. Temperatures Friday will be seasonal with highs topping out in the mid 70s for most locations of central NY and ne PA. Low dewpoints...into the upper 40s and lower 50s...will make conditions comfortable. Clear skies Friday night/Sat morning along with light winds will make for a cool night...temperatures falling into the lower 50s. On Saturday, temperatures will be warmer...into the lower 80s with slightly higher humidity. There is some indication of a convective complex riding ewd along the nrn periphery of the upper ridge through the central/northern Great Lakes during the day. If this does occur cloud cover will likely increase across NY/PA later in the day Saturday with potentially some lingering weak convection filling in from the west by late afternoon. At this time model consensus keeps the precip out of the area until at least Sunday. This pattern is very challenging given the uncertainty with respect to where the convection will set up along the edge of the ridge...so will need to keep an eye on how this pattern eventually evolves. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... 245 pm update... The upper ridge starts to get suppressed during the day Sunday and into Monday as a trough of low pressure cuts through nrn/ern Canada. The very warm and humid air mass will likely still remain over NY/PA Sunday and Monday with temperatures into the mid to upper 80s...and dew points in the mid to upper 60s. An east-west oriented boundary separating the warm/humid air to the south and the cool/dry air to the north will be the focal point for afternoon/evening convective development. The front will sag to the south some time Monday into Tuesday. There continues to be quite a bit of uncertainty regarding the timing and placement of this front...so have decided to continue with chance pops in the forecast through Tuesday. The pattern appears to become drier and slightly cooler later in the week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A cold front will spread thunderstorms across the terminals this evening. Some of the storms will produce brief MVFR conditions, gusty winds, and hail, with the best chance for thunderstorms between 22z and 0z. Scattered MVFR ceilings this afternoon will give way to VFR conditions ahead of the approaching frontal system. After the storms, rapid drying is forecast. Thursday will be partly sunny with VFR conditions and gusty west winds. Outlook... Thursday night through Sunday...Mostly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJP NEAR TERM...DJP/MLJ SHORT TERM...BJT LONG TERM...BJT/MLJ AVIATION...DJP
Hazardous weather outlook, Jun 13, 2:19 PM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 219 PM EDT Wed Jun 13 2018 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-141830- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 219 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Thunderstorms will impact Central New York and Northeast Pennsylvania early this evening, generally between 6 and 10 pm. Some of these storms may become severe, with localized damaging winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 13, 6:27 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Binghamton NY
627 PM EDT WED JUN 13 2018
NYZ022-132315-
Steuben NY-
627 PM EDT WED JUN 13 2018
...STRONG THUNDERSTORM WILL AFFECT...STEUBEN COUNTY UNTIL 715 PM
EDT...
At 626 PM EDT, Doppler radar was tracking a strong thunderstorm over
Belfast, or 15 miles northwest of Wellsville, moving east at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hornell, Bath, Campbell, Urbana, Canisteo, Lindley, Wayland, Painted
Post, Addison and Woodhull.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4253 7772 4254 7766 4257 7766 4258 7717
4200 7705 4200 7775
TIME...MOT...LOC 2226Z 275DEG 47KT 4232 7809
MWGSpecial weather statement, Jun 13, 7:24 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Binghamton NY
724 PM EDT WED JUN 13 2018
NYZ016-017-023-025-044-140015-
Cortland NY-Southern Cayuga NY-Seneca NY-Schuyler NY-Tompkins NY-
724 PM EDT WED JUN 13 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN SENECA...
NORTHEASTERN SCHUYLER...SOUTHERN CAYUGA...SOUTHERN CORTLAND AND
NORTHERN TOMPKINS COUNTIES UNTIL 815 PM EDT...
At 724 PM EDT, Doppler radar was tracking a strong thunderstorm near
Taughannock Falls, or 10 miles north of Ithaca, moving east at 45
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ithaca, Cortland, Hector, Cayuga Heights, Lansing, Homer, Virgil,
Groton, Covert and Locke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4269 7668 4268 7596 4241 7598 4241 7613
4249 7688
TIME...MOT...LOC 2324Z 276DEG 37KT 4259 7659
MWGSpecial weather statement, Jun 13, 7:30 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Binghamton NY 730 PM EDT WED JUN 13 2018 NYZ017-018-036-044-045-140015- Onondaga NY-Chenango NY-Cortland NY-Southern Cayuga NY-Madison NY- 730 PM EDT WED JUN 13 2018 ...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN MADISON... SOUTHEASTERN CAYUGA...NORTHERN CORTLAND...SOUTHEASTERN ONONDAGA AND NORTHWESTERN CHENANGO COUNTIES UNTIL 815 PM EDT... At 729 PM EDT, Doppler radar was tracking a strong thunderstorm over Scott, or 10 miles north of Cortland, moving east at 45 mph. Half inch hail and strong wind gusts will be possible with this storm. A trained spotter reported pea size hail with this storm. Locations impacted include... Eaton, Hamilton, Plymouth, North Norwich, Preble, Lebanon, Moravia, Scott, Truxton and Otselic. LAT...LON 4270 7644 4286 7631 4286 7550 4253 7554 TIME...MOT...LOC 2329Z 275DEG 37KT 4275 7624 MWG
Special weather statement, Jun 13, 7:31 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Binghamton NY
731 PM EDT WED JUN 13 2018
PAZ038-140000-
Bradford PA-
731 PM EDT WED JUN 13 2018
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN BRADFORD COUNTY
UNTIL 800 PM EDT...
At 730 PM EDT, Doppler radar was tracking a strong thunderstorm near
Millerton, or 8 miles north of Mansfield, moving east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sylvania and Gillett around 745 PM EDT.
Ridgebury and Troy around 750 PM EDT.
Wetona around 755 PM EDT.
Ulster and Burlington around 800 PM EDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern Pennsylvania.
LAT...LON 4196 7643 4167 7651 4177 7690 4196 7692
4200 7692
TIME...MOT...LOC 2330Z 279DEG 39KT 4192 7703
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:27 PM EDT | Special Weather Statement | BGM | Steuben | 48 min |
| Jun 13, 6:37 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 38 min |
| Jun 13, 7:24 PM EDT | Special Weather Statement | BGM | Cortland, Tompkins | 51 min |
| Jun 13, 7:30 PM EDT | Special Weather Statement | BGM | Cortland | 45 min |
| Jun 13, 7:54 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland | 51 min |
| Jun 13, 7:31 PM EDT | Special Weather Statement | BGM | Bradford | 29 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.